Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2017, 6:54 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2017, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 18, 2017, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:59 PM EDT | TSTM WND DMG | Mount Laurel, NJ | TREES DOWN AND POWER OUTAGES IN MOUNT LAUREL. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
493 WWUS81 KPHI 182254 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 654 PM EDT FRI AUG 18 2017 NJZ013-016>020-022-027-PAZ071-106-182345- Northwestern Burlington-Salem-Camden-Ocean-Western Monmouth-Atlantic-Southeastern Burlington-Gloucester-Lower Bucks-Philadelphia- 654 PM EDT FRI AUG 18 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ATLANTIC...NORTHEASTERN SALEM...NORTHWESTERN OCEAN...CAMDEN... NORTHEASTERN GLOUCESTER...BURLINGTON...SOUTHWESTERN MONMOUTH... SOUTHEASTERN BUCKS AND EAST CENTRAL PHILADELPHIA COUNTIES... At 654 PM EDT, radar indicated strong thunderstorms were located along a line extending from Riverside to Pitman. Movement was east at 20 mph. Winds up to 40 mph and pea size hail are possible with these storms. Locations impacted include... Cherry Hill, Evesham, Mount Laurel, Willingboro, Voorhees, Medford, Glassboro, Lindenwold, Hammonton, Lumberton, Bellmawr, Burlington, Mount Holly, Pitman, Clayton, Riverside, Berlin, Palmyra, Tabernacle and Shamong. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4014 7440 3962 7470 3965 7523 4007 7498 TIME...MOT...LOC 2254Z 262DEG 16KT 4002 7493 3973 7511 $$ SFJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:34 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 18, 6:34 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
634 PM EDT Fri Aug 18 2017
.SYNOPSIS...
As low pressure tracks well to our north, a cold front moves through
later tonight into early Saturday. High pressure then builds in late
Saturday and remains in place into Monday before shifting offshore.
The next cold front is scheduled to arrive during Wednesday, then
Canadian high pressure builds in for Thursday and Friday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
630 PM update...Cancelled the Severe Thunderstorm Watch for
portions of the western zones. Will maintain the watch
elsewhere at this time, and no changes to the Flash Flood Watch
although the western part of this watch has now a much reduced
threat.
Otherwise, very warm and humid airmass in place across the
region with surface dewpoints well into the 70s, and even
approaching 80 in coastal portions of southern NJ. This results
in an unstable environment with SB CAPE values ranging from up
to 1500 J/kg across northern NJ to 2500-3000 J/kg across
southern NJ and the Delmarva. Given the amount of instability
across the region, and strong lift associated with an
approaching mid-level shortwave, active weather on tap for this
evening.
In addition, with PWATs close to 2.5 inches across the region,
continuing to expect heavy rain and training of thunderstorms.
The Flash Flood Watch remains in effect until midnight, but went
ahead and added all of DE and all of NJ to the Flash Flood
Watch, as model guidance continues to show a precip max across
the southern most portions of the forecast area, mainly
associated with weak low pressure developing along the front.
Low pressure currently north of the Great Lakes will lift to the
north and east tonight. This will drag a cold front through the East
Coast during the overnight hours. Pre-frontal trough has developed
across central NY and PA out ahead of the front, and that pre-
frontal trough will trigger showers and strong to severe
thunderstorms across much of the forecast area this evening. The
first storms that have developed are currently moving into the
Lehigh Valley, but that activity will spread east through the early
evening hours. Cold front swings through the region after midnight
and during the pre-dawn hours.
After sunset, with loss of diurnal heating, should lose some of the
instability that would lead to severe storms. However, flooding
threat remains in place until the storms end, as the abundant low-
level moisture remains.
The last of the storms look to move off the NJ coast around
midnight. However, abundant low level moisture remains in place as
the drier airmass will not get here until Saturday morning. As a
result, can expect widespread fog to develop when rain ends and
skies start to clear out. Cannot rule out patchy dense fog.
Lows tonight remain in the upper 60s to low 70s, except for the
Delmarva where lows will be in the mid 70s and the Poconos, where
lows will be in the low 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Cold front should be offshore early Saturday morning, and once west
to northwest winds increase a bit, the drier airmass spreads east,
and any lingering fog will burn off. Skies clear out in the
afternoon. Dewpoints drop about 10-15 degrees, generally into the
mid 60s, but temps will be fairly warm, topping off in the upper 80s
to near 90 across the urban corridor of I-95 from Trenton to
Wilmington, and in the Delmarva. Upper trough approaches from the
west, and this may bring isolated late day showers and thunderstorms
to far western portions of the forecast area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summary...Lowering of the dew points through Sunday although
remaining warm to hot, then moistures increases again with some
convection especially Wednesday with the next cold front. A
noticeably cooler and drier airmass arrives for Thursday and Friday
in the wake of the cold front.
Synoptic Overview...An upper-level trough is forecast to exit the
Northeast Saturday night and Sunday, then the flow aloft turns more
zonal through early next week. Another trough is forecast to amplify
across eastern Canada and the Great Lakes to the Northeast Tuesday
into Thursday, which then remains in the Northeast on Friday. We
used a blend of continuity/guidance for Saturday night through
Sunday night, then blended in the 12z WPC Guidance.
For Saturday night and Sunday...The axis of an upper-level trough is
forecast to slide across the region Saturday night, then quickly
move across and exit New England Sunday. A short wave embedded
within this trough is forecast to move through Saturday night,
although it may shear out to the east-northeast. While some drying
is expected to move in, enough lingering moisture and instability
combined with lift may allow for some convection to arrive from the
west before weakening. We therefore carried some slight chance PoPs
in Saturday evening across parts of the western zones. The flow
aloft then turns more zonal on Sunday with surface high pressure
building in. This should be accompanied by more pronounced drying,
and with plenty of heating during the day Sunday the dew points are
anticipated to lower to more comfortable levels. A northwesterly
breeze on Sunday may be light enough to allow for a sea breeze to
develop in the afternoon.
For Monday and Tuesday...The zonal flow aloft continues at least
into Tuesday. This drives high pressure eventually offshore as it
weakens some later Monday. The next upper-level trough amplifies
eastward from the Midwest and Upper Great Lakes Tuesday. This will
start to back the flow more southwesterly, and there may be a lee-
side trough present on Tuesday. As the moisture begins to increase
once again combined with the possibility for some convergence and
enough instability, some convective development is possible Tuesday
afternoon. We will carry slight chance PoPs as a result for Tuesday.
Any isolated convection especially inland should tend to diminish
during the night. It will turn more humid during this timeframe.
For Wednesday through Friday...The prospects for convection will
depend on the timing of an incoming cold front Wednesday. This will
be due to an upper-level trough arriving from the west, however a
pre-frontal trough may serve as the primary focus for showers and
thunderstorms. We will continue with chance PoPs with the idea for
at least scattered convection possible Wednesday. As of now, the
cold front should be offshore to start Thursday and Canadian high
pressure builds southeastward, which arrives over our area on
Friday. A noticeably cooler and drier airmass overspreads our region
for Thursday and Friday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
IFR conditions, especially visibility, occurring west to east as
a line of showers and thunderstorms move through. These have
cleared KABE and KRDG, and as of 2230z are from KTTN to
KPHL/KPNE to KILG. Strong wind gusts can occur as well.
Once storms end, abundant low level moisture remains in place.
IFR/LIFR CIGs/VSBYs should develop due to fog/stratus from late
tonight through Saturday morning.
VFR conditions develop Saturday morning. NW winds increase to 5-10
KT late Saturday morning, and back to the W-SW in the afternoon.
Isolated late day SHRA/TSRA possible at KRDG/KABE.
OUTLOOK...
Saturday night and Sunday...VFR overall. Southwest winds 5 knots or
less becoming northwest Saturday night, then northwest winds near 10
knots Sunday.
Monday and Tuesday...Mainly VFR. Southerly winds around 10 knots.
Wednesday...Sub-VFR at times with some showers and thunderstorms
possible as a cold front arrives. Southwest winds 5-10 knots,
becoming west.
&&
.MARINE...
SCA remains in effect for the waters. Gusts to 25 KT will
develop on DE Bay this evening, and gusts to 25 KT along with 5
foot seas will develop on the ocean waters this evening.
Showers and thunderstorms will affect the waters as well this
evening, some of which may require Special Marine Warnings. A Severe
Thunderstorm Watch is in effect for DE Bay until 9 pm.
Tranquil conditions develop after midnight tonight, and will remain
in place through Saturday.
Fog may develop late tonight and into Saturday morning, which could
reduce VSBYs down to 1 NM.
OUTLOOK...
Saturday night through Wednesday...The conditions are anticipated to
be below Small Craft Advisory criteria.
RIP CURRENTS...
A moderate risk for the development of dangerous rip currents
remains in place for DE and NJ beaches through this evening.
Thunderstorms will also impact the beaches through this evening.
The rip current risk for Saturday is currently outlooked as low.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ060>062-
070-071-101>106.
NJ...Flash Flood Watch until midnight EDT tonight for NJZ001-
007>010-012>027.
DE...Flash Flood Watch until midnight EDT tonight for DEZ001>004.
MD...Flash Flood Watch until midnight EDT tonight for MDZ008-012-
015-019-020.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>455.
Small Craft Advisory until 10 PM EDT this evening for ANZ430-
431.
&&
Synopsis...Gorse
Near Term...Gorse/MPS
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/MPS
Marine...Gorse/MPSHazardous weather outlook, Aug 18, 6:37 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 637 PM EDT Fri Aug 18 2017 PAZ054-055-192245- Carbon-Monroe- 637 PM EDT Fri Aug 18 2017 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-007-PAZ060>062-192245- Sussex-Warren-Berks-Lehigh-Northampton- 637 PM EDT Fri Aug 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northern New Jersey and east central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ070-071-101>106-192245- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 637 PM EDT Fri Aug 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind damage, hail and/or flooding. DEZ004-NJZ014-024>026-192245- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 637 PM EDT Fri Aug 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. A moderate risk continues for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind damage, hail and/or flooding. ANZ430-431-192245- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 637 PM EDT Fri Aug 18 2017 ...SEVERE THUNDERSTORM WATCH 455 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report strong winds and/or hail. ANZ450>455-192245- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 637 PM EDT Fri Aug 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Some thunderstorms through this evening may produce locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through this evening.
In the hours before
Special weather statement, Aug 18, 6:23 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
623 PM EDT FRI AUG 18 2017
NJZ008>010-182300-
Morris-Hunterdon-Somerset-
623 PM EDT FRI AUG 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORRIS...
NORTHEASTERN HUNTERDON...NORTHERN SOMERSET AND NORTHWESTERN MIDDLESEX
COUNTIES...
At 623 PM EDT, a strong thunderstorm was located over Basking Ridge,
or 8 miles southwest of Morristown, moving east at 25 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Morristown, Somerville, Bridgewater, Madison, Middlesex, Florham
Park, East Hanover, Bound Brook, Chatham, Morris Plains, Mendham,
Peapack And Gladstone, Far Hills, Parsippany, Martinsville,
Millington, Basking Ridge, North Plainfield, Bernardsville and
Raritan.
LAT...LON 4088 7434 4086 7432 4082 7434 4079 7437
4076 7438 4075 7436 4074 7437 4067 7446
4066 7445 4066 7440 4063 7442 4057 7452
4055 7475 4076 7471 4091 7428 4090 7428
TIME...MOT...LOC 2223Z 252DEG 22KT 4070 7459
SFJSpecial weather statement, Aug 18, 6:38 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
638 PM EDT FRI AUG 18 2017
DEZ001-002-MDZ008-012-015-NJZ013-016>021-027-PAZ070-071-102-104-106-
182315-
Kent-New Castle-Queen Anne's-Cecil-Kent-Salem-Camden-Southeastern
Burlington-Northwestern Burlington-Cumberland-Ocean-Western
Monmouth-Gloucester-Lower Bucks-Eastern
Montgomery-Philadelphia-Delaware-Eastern Chester-
638 PM EDT FRI AUG 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...NORTHERN
KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT...SOUTHEASTERN
CECIL...NORTHWESTERN OCEAN...CAMDEN...NORTHWESTERN CUMBERLAND...
SALEM...GLOUCESTER...NORTHERN BURLINGTON...SOUTHWESTERN MONMOUTH...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN BUCKS...SOUTHEASTERN
CHESTER...PHILADELPHIA AND SOUTHEASTERN DELAWARE COUNTIES...
At 638 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Tacony to Delaney Corner. Movement was
east at 25 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Philadelphia, Camden, Wilmington, Vineland, Dover, Millville,
Bridgeton, Middletown, Gloucester City, Cherry Hill, Evesham, Mount
Laurel, Chester, Willingboro, Deptford, Voorhees, Medford, West
Deptford, Glassboro and Lindenwold.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3933 7602 4006 7525 4013 7445 3928 7524
3946 7553 3958 7553 3962 7557 3971 7549
3972 7551 3962 7561 3956 7557 3946 7559
3935 7549 3933 7550 3934 7549 3925 7540
3908 7542
TIME...MOT...LOC 2238Z 277DEG 22KT 4002 7502 3929 7575
SFJSpecial weather statement, Aug 18, 6:48 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
648 PM EDT FRI AUG 18 2017
DEZ001-002-MDZ012-NJZ016>018-021-022-027-182315-
Kent-New Castle-Kent-Salem-Cumberland-Camden-Atlantic-Southeastern
Burlington-Gloucester-
648 PM EDT FRI AUG 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE...NORTHERN KENT...
EASTERN KENT...NORTHWESTERN ATLANTIC...CUMBERLAND...SALEM...
SOUTHEASTERN CAMDEN...GLOUCESTER AND SOUTHERN BURLINGTON COUNTIES...
At 647 PM EDT, a strong thunderstorm was located near Hope Creek, or
11 miles east of Middletown, moving east at 35 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Wilmington, Vineland, Dover, Millville, Bridgeton, Middletown,
Glassboro, Hammonton, Pennsville, Smyrna, Pitman, Carneys Point,
Elsmere, New Castle, Penns Grove, Salem, Buena, Laurel Lake,
Woodstown and Alloway.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3980 7568 3971 7468 3918 7513 3930 7525
3929 7529 3940 7545 3941 7544 3946 7554
3957 7551 3962 7557 3966 7552 3972 7551
3962 7561 3959 7556 3959 7557 3946 7559
3925 7540 3912 7541 3930 7578
TIME...MOT...LOC 2247Z 263DEG 30KT 3942 7551
SFJLocal storm report, Aug 18, 6:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG READINGTON TWP 40.57N 74.80W
08/18/2017 HUNTERDON NJ DEPT OF HIGHWAYS
DOWNED TREES AND WIRES IN THE TOWNSHIP.
&&
EVENT NUMBER PHI1701479
GAINESSpecial weather statement, Aug 18, 6:53 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
653 PM EDT FRI AUG 18 2017
NJZ012>015-019-020-026-PAZ106-182345-
Northwestern Burlington-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Middlesex-Mercer-Lower Bucks-
653 PM EDT FRI AUG 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OCEAN...
SOUTHEASTERN MERCER...NORTHEASTERN BURLINGTON...MONMOUTH...MIDDLESEX
AND SOUTHEASTERN BUCKS COUNTIES...
At 652 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Perth Amboy to Jobstown. Movement was
east at 30 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Toms River, New Brunswick, Perth Amboy, Long Branch, Asbury Park,
Sandy Hook, Edison, Lakewood, Middletown, Old Bridge, Jackson,
Howell, East Brunswick, Sayreville, Marlboro, Manalapan, Tinton
Falls, Holmdel, Lumberton and Red Bank.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4024 7399 4019 7403 4019 7406 4018 7403
3996 7419 3997 7490 4054 7439 4059 7420
4050 7428 4047 7427 4044 7420 4041 7402
4044 7399 4048 7402 4048 7401 4047 7399
4041 7398 4038 7401 4038 7397 4036 7397
TIME...MOT...LOC 2252Z 251DEG 26KT 4050 7429 4002 7470
SFJSpecial weather statement, Aug 18, 6:54 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 654 PM EDT FRI AUG 18 2017 NJZ013-016>020-022-027-PAZ071-106-182345- Northwestern Burlington-Salem-Camden-Ocean-Western Monmouth-Atlantic-Southeastern Burlington-Gloucester-Lower Bucks-Philadelphia- 654 PM EDT FRI AUG 18 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ATLANTIC...NORTHEASTERN SALEM...NORTHWESTERN OCEAN...CAMDEN... NORTHEASTERN GLOUCESTER...BURLINGTON...SOUTHWESTERN MONMOUTH... SOUTHEASTERN BUCKS AND EAST CENTRAL PHILADELPHIA COUNTIES... At 654 PM EDT, radar indicated strong thunderstorms were located along a line extending from Riverside to Pitman. Movement was east at 20 mph. Winds up to 40 mph and pea size hail are possible with these storms. Locations impacted include... Cherry Hill, Evesham, Mount Laurel, Willingboro, Voorhees, Medford, Glassboro, Lindenwold, Hammonton, Lumberton, Bellmawr, Burlington, Mount Holly, Pitman, Clayton, Riverside, Berlin, Palmyra, Tabernacle and Shamong. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4014 7440 3962 7470 3965 7523 4007 7498 TIME...MOT...LOC 2254Z 262DEG 16KT 4002 7493 3973 7511 SFJ
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:39 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 18 hr |
| Aug 18, 3:41 AM EDT | Small Craft Advisory | PHI | 18 hr | |
| Aug 18, 10:51 AM EDT | Special Weather Statement | PHI | Ocean | 54 min |
| Aug 18, 11:19 AM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 116 min |
| Aug 18, 11:28 AM EDT | Special Weather Statement | PHI | Ocean | 47 min |
| Aug 18, 5:08 PM EDT | Special Weather Statement | PHI | Hunterdon, Warren | 37 min |
| Aug 18, 5:11 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset | 49 min |
| Aug 18, 5:20 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 3 hr |
| Aug 18, 5:39 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 66 min |
| Aug 18, 5:42 PM EDT | Special Weather Statement | PHI | Hunterdon | 33 min |
| Aug 18, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset | 44 min |
| Aug 18, 5:50 PM EDT | Special Marine Warning | PHI | 55 min | |
| Aug 18, 5:54 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth | 66 min |
| Aug 18, 6:13 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 32 min |
| Aug 18, 6:20 PM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 3 hr |
| Aug 18, 6:23 PM EDT | Special Weather Statement | PHI | Somerset | 37 min |
| Aug 18, 6:38 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 37 min |
| Aug 18, 6:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Aug 18, 6:43 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Aug 18, 6:48 PM EDT | Special Weather Statement | PHI | Cumberland, Gloucester, Salem | 27 min |
| Aug 18, 6:53 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 52 min |
| Aug 18, 6:58 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Ocean | 29 min |
| Aug 18, 7:00 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 60 min |
| Aug 18, 7:19 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean, Salem | 3 hr |
| Aug 18, 7:25 PM EDT | Special Weather Statement | PHI | Atlantic | 50 min |
| Aug 18, 7:34 PM EDT | Special Weather Statement | PHI | Cape May | 26 min |
| Aug 18, 7:39 PM EDT | Special Marine Warning | PHI | 66 min | |
| Aug 18, 7:43 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 47 min |
| Aug 18, 7:44 PM EDT | Special Marine Warning | PHI | 61 min | |
| Aug 18, 7:49 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Gloucester | 35 min |
| Aug 18, 4:48 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Northampton | 4 hr |
| Aug 18, 2:10 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh | 4 hr |
| Aug 18, 2:21 PM EDT | Special Weather Statement | PHI | Berks | 24 min |
| Aug 18, 2:33 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 42 min |
| Aug 18, 3:14 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 31 min |
| Aug 18, 3:15 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Aug 18, 3:19 PM EDT | Special Weather Statement | PHI | Northampton | 26 min |
| Aug 18, 3:37 PM EDT | Special Weather Statement | PHI | Carbon | 38 min |
| Aug 18, 3:43 PM EDT | Special Weather Statement | PHI | Berks | 32 min |
| Aug 18, 3:45 PM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Aug 18, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Montgomery, Northampton | 44 min |
| Aug 18, 4:02 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Aug 18, 4:24 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Montgomery | 51 min |
| Aug 18, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 61 min |
| Aug 18, 4:57 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Montgomery | 3 hr |
| Aug 18, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 42 min |
| Aug 18, 6:10 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 65 min |
| Aug 18, 6:12 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent, Queen Anne's | 3 hr |
| Aug 18, 7:07 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 53 min |
| Aug 18, 7:33 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 3 hr |
| Aug 18, 7:53 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 48 min |
| Aug 18, 6:20 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.